MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 7 FR. PTFE INTRO KIT; PORT AND CATHETER ACCESSORIES

BARD ACCESS SYSTEMS 7 FR. PTFE INTRO KIT; PORT AND CATHETER ACCESSORIES
Model Number 0601170
Medical Device Problem Codes Fracture (1260); Deformation Due to Compressive Stress (2889); Material Twisted/Bent (2981)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 12/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiration date: 07/2023).
 
Event or Problem Description
It was reported that during port device implant, the introducer needle allegedly broke in the patient.It was further reported that imaging allegedly identified pneumothorax.Reportedly, the broken part of the needle was removed and intervention was required to remove the port device.The patient was reported as stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was completed, which identified that this is the first complaint reported for this lot number.Therefore, the design history review is not required.Investigation summary: one introducer needle was returned for evaluation.Visual, microscopic and dimensional testing were perform.The needle was broken just distal to the needle hub.The distal needle segment was bent.Blood was noted on the sample.The investigation is confirmed for the alleged breaking of the needle cannula.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.H10: d10, g4 h11: h3, h6 (method 1, results 1, conclusion 1) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
7 FR. PTFE INTRO KIT
Common Device Name
PORT AND CATHETER ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9554252
Report Number3006260740-2019-04072
Device Sequence Number2036266
Product Code DYB
UDI-Device Identifier00801741038327
UDI-Public(01)00801741038327
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K860432
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0601170
Device Catalogue Number0601170
Device Lot NumberREDU0409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer06/10/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;